Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Linear independence of Poincaré series of exponential type via non-analytic methods

Authors: Siegfried Böcherer and Soumya Das
Journal: Trans. Amer. Math. Soc. 367 (2015), 1329-1345
MSC (2010): Primary 11F30; Secondary 11F46
Published electronically: July 25, 2014
MathSciNet review: 3280046
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a finite set $ \{T\}$ of symmetric, positive definite, half-integral $ n$ by $ n$ matrices over $ \mathbf {Z}$ which are inequivalent under the action of $ \textup {GL}(n, \mathbf {Z})$, we show that the corresponding set of Poincaré series $ \{ P_k^n(T) \}$ attached to them are linearly independent for weights $ k$ in infinitely many arithmetic progressions. We also give a quite explicit description of those arithmetic progressions for all even degrees, when the matrices $ T$ have no improper automorphisms and their level is an odd prime. Our main tools are theta series with simple harmonic polynomials as coefficients and techniques familiar from the theory of modular forms mod $ p$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11F30, 11F46

Retrieve articles in all journals with MSC (2010): 11F30, 11F46

Additional Information

Siegfried Böcherer
Affiliation: Graduate School of Mathematical Sciences, The University of Tokyo, Komaba, Tokyo 153-8914, Japan

Soumya Das
Affiliation: School of Mathematics, Tata Institute of Fundamental Research, Homi Bhabha Road, Mumbai, 400005, India

Keywords: Congruences, Siegel modular forms, Fourier coefficients, Poincar\'e series
Received by editor(s): September 30, 2012
Received by editor(s) in revised form: May 25, 2013
Published electronically: July 25, 2014
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society